MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40

MEDACTA INTERNATIONAL SA CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Catalog Number 01.32.6540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 16 february 2018 intraoperatively a cancellous bone screw broke during insertion.Part of the broken screw was left in the bone and the surgery was completed successfully.This event may be due to excessive tightening torque but the reason cannot be determined.Batch review performed on 26 february 2018 lot 176925: (b)(4) items manufactured and released on 23 october 2017.Expiration date: 2022-10-11 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During surgery the screw head broke off.The screw remains in the patient.The surgery was completed successfully.Instrument used to create the hole: (b)(4) drill guide; (b)(4) drill shaft; (b)(4) drill bit.The hole was performed with the correct inclination.The screw was inserted with the ref (b)(4) (handle) and with the ref (b)(4) (driver).

Brand Name
CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Common Device Name
CANCELLOUS BONE SCREW, FLAT HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7306126
Report Number3005180920-2018-00103
Device Sequence Number19395491
Product Code LPH
UDI-Device Identifier07630030812415
UDI-Public07630030812415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2022
Device Catalogue Number01.32.6540
Device Lot Number176925
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR